Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 19, 2002, 7:22 PM EDT for Vinton County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2002, 7:22 PM EDT (23:22 UTC)
- Expired
- Apr 19, 2002, 7:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:35 PM EDT | Hail 0.75 | Mc Arthur, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 192322 SVRRLX OHC163-192345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 723 PM EDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VINTON COUNTY IN SOUTHEAST OHIO... * UNTIL 745 PM EDT... * AT 717 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF ZALESKI...MOVING EAST AT 40 MPH. LARGE HAIL AND DAMAGING WIND ARE POSSIBLE WITH THIS STORM. --CALL TO ACTION--IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 5:48 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 19, 5:48 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 548 PM EDT THU APR 19 2002 SHORT TERM: TONIGHT THROUGH SUNDAY NIGHT...FRONT WILL MOVE ACROSS THE AREA SATURDAY. WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT INTO SUNDAY NIGHT IN ACCORDING WITH THE PREVIOUS FORECAST....AS A WAVE APPROACH FROM THE WEST LATE TONIGHT/SATURDAY MORNING FOLLOWED BY ANOTHER WAVE ON SUNDAY. LONG TERM...ADDED -SHRA MTNS MON MORN...LOWERED TEMPERATURES EARLY IN THE WEEK AND SLOWED FRONT DOWN TO LATE WED/WED NT INTO THU. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...SVR TSTM WATCH OHZ066-067-075-076-083-084-200200. .END/ ELW/TRM
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.